MAUDE Adverse Event Report: DELTAPAQ CERE 3MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

DELTAPAQ CERE 3MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030630
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # :(b)(4) the lot could not be obtained.Manufacturer name/ physical manufacturer: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by an affiliate, the coil introducer wire of a deltapaq cere coil ((b)(4), unknown lot) was kinked.There was no repot of patient injury.The device will be returned for analysis.Per the failure analysis lab (fal), the embolic coil is stretched.There have been multiple attempts to obtain additional information; however, there has been no information provided.The embolic coil passes through the resheathing tool.The extended coil section of the device positioning unit (dpu) is bent in two.The device was gently untangled.There are no apparent kinks or bends in the dpu core wire.The ball tip is intact.The embolic coil passes into the resheathing tool.The embolic coil is partially unsheathed; the unsheathed section of embolic coil is stretched.The stretched section of embolic coil exits the proximal end of the resheathing tool.The articulating joint is intact.The resistance heating (rh) coil has not heated.The v-notch of the resheathing tool is undamaged.The lot number of the device is unknown.Without the lot number, manufacturing information cannot be reviewed.The complaint that the introducer is kinked or bent is not confirmed.The green introducer and the translucent introducer sheath are not kinked or bent.However, the extended coil section of the dpu is bent and the embolic coil is unsheathed and stretched.The resheathing tool has been advanced over the embolic coil, likely while unsheathing the device.The ifu (lcn 51844-001 rev.B) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.This can expose the embolic coil and the flexible sections of the dpu, which will then be subject to damage.Stretching of the embolic coil most likely occurred as it was unsheathed.The unsheathing activity can put excessive force on the device, causing it to stretch.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by an affiliate, the coil introducer wire of a deltapaq cere coil ((b)(4), unknown lot) was kinked.There was no repot of patient injury.The device will be returned for analysis.No additional information is available.Per the failure analysis lab (fal), the embolic coil is stretched.

Brand Name
DELTAPAQ CERE 3MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7340898
Report Number3008114965-2018-00570
Device Sequence Number1173278
Product Code HCG
UDI-Device Identifier00878528007197
UDI-Public00878528007197
Combination Product (Y/N)N
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDF10030630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2018
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1